MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; 2.5MM RSP CENTRAL DRILL GUIDE

ENCORE MEDICAL L.P. RSP; 2.5MM RSP CENTRAL DRILL GUIDE
Model Number 804-03-036
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Complaint - labeled as 15 degree, should be 10.
 
Additional Manufacturer Narrative
Corrected data: see h.10.Manufacturer narrative: the reason for this complaint was reported as mislabelling.The possible time in service for drill guide is 4 months from manufactured date.The healthcare professional indicated that this event occurred during inspection, away from the patient.There was no risk or adverse event reported by the surgeon.There was no delay in surgery and the surgery was completed as intended.The instruments were inspected prior to use and found to be unacceptable.The agent was present when this event occurred and was able to provide another suitable device.The device was returned to the manufacturer and made available at djo surgical for evaluation.A review of the instrument's po receiver revealed, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of the instrument that is related to the reported issue.However, on the receiver the item description states "drill guide, 2.5mm x 15dg angle".Complaint database review showed no previous complaints that allege this same issue.The root cause of this complaint is likely that within the system the drill guide was labeled as 15 degrees instead of 10, which led to the incorrect angle being printed on the label.The device was manufactured to the correct specifications and passes inspection, thus functionally acceptable.A review of inventory was completed and identified that all labels indicated 15 degrees instead of 10 degrees.The product was placed on mrb hold and will be reworked under (b)(4).The label has been updated under (b)(4), no additional containment is required.Product is conforming and can perform the required functions.Rma examination: the reported device was returned to djo surgical for evaluation.The label clearly indicates 15 degree angle instead of 10.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
The reason for this complaint was reported as mislabelling.The possible time in service for drill guide is 4 months from manufactured date.The healthcare professional indicated that this event occurred during inspection, away from the patient.There was no risk or adverse event reported by the surgeon.There was no delay in surgery and the surgery was completed as intended.The instruments were inspected prior to use and found to be unacceptable.The agent was present when this event occurred and was able to provide another suitable device.The device was returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.A review of the instrument's po receiver revealed, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of the instrument that is related to the reported issue.However, on the receiver the item description states "drill guide, 2.5mm x 15dg angle".Complaint database review showed no previous complaints that allege this same issue.The root cause of this complaint is likely that within the system the drill guide was labeled as 15 degrees instead of 10, which led to the incorrect angle being printed on the label.The device was manufactured to the correct specifications and passes inspection, thus functionally acceptable.A review of inventory was completed and identified that all labels indicated 15 degrees instead of 10 degrees.The product was placed on mrb hold and will be reworked under ncmr-65121.The label has been updated under dc-24074, no additional containment is required.Product is conforming and can perform the required functions.Rma examination: the reported device was returned to djo surgical for evaluation.The label clearly indicates 15 degree angle instead of 10.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
RSP
Common Device Name
2.5MM RSP CENTRAL DRILL GUIDE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15365244
Report Number1644408-2022-01195
Device Sequence Number17881605
Product Code FZX
UDI-Device Identifier00888912148061
UDI-Public(01)00888912148061
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-03-036
Device Catalogue Number804-03-036
Device Lot Number363543L33
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer10/13/2022
11/04/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date10/27/2022
11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown